MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; ARTHROSCOPE
Model Number 72202962S
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that scope was blurry.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the device, which was not used in a procedure, was returned for evaluation.The evaluation was performed by the supplier and could confirm the customer complaint for the scope was blurry.A visual inspection was performed and showed the scope to have distal tip damage and a cracked negative lens.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.This damage is caused by contact with another source.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
VIDEOARTHORSCOPE HD 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10034693
Report Number3003604053-2020-00040
Device Sequence Number2937475
Product Code HRX
UDI-Device Identifier00885554024210
UDI-Public00885554024210
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202962S
Device Catalogue Number72202962S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/17/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1